Medication can affect digestion

medicationCould you be developing hemorrhoids from your prescription? Depending on how your medication affects your nerves or body fluids, this type of digestive issue can be a fairly common side effect.

Constipation can occur when the medicine affects the nerve and muscle activity of the colon, slowing down the process.  A medication may also affect intestinal liquid, hardening the stool, causing strain and increasing the possibility of hemorrhoids.

Some ways to help offset these symptoms would be to drink plenty of fluids, eat a high-fiber diet and stay active. Only take a laxative if you’ve consulted with your doctor. You should consult your doctor if the constipation becomes painful, worrisome or lasts more than a couple weeks.

Medications can cause stomach discomfort and diarrhea as well, usually due to how the antibiotic alters digestive bacteria. If you have diarrhea or cramps lasting more than a couple days, talk to your doctor. Never hesitate to schedule an appointment or ask questions about the side effects of your prescriptions, as well as over the counter products you take regularly.

This entry was posted in Hemorrhoids, Treatment and tagged , , , , , , .